Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 9, 2015, 2:47 PM CDT for 6 counties in Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2015, 2:47 PM CDT (19:47 UTC)
- Expired
- Jul 9, 2015, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Douglas County, MO, Greene County, MO, Stone County, MO, Taney County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:57 PM CDT | FLASH FLOOD | Crane, MO | WATER REPORTED OVER THE ROAD AT THE INTERSECTION OF OLD WIRE ROAD AND ROUNDHOUSE ROAD IN TOWN. |
| Jul 9, 2:58 PM CDT | FLASH FLOOD | Branson, MO | ROARK VALLEY ROAD BETWEEN EPPS AND FORSYTH ROADS WAS FLOODED ON THE EAST BOUND LANES. |
| Jul 9, 3:09 PM CDT | FLASH FLOOD | Nixa, MO | TRACKER ROAD JUST WEST OF US 160 WAS FLOODED. |
| Jul 9, 3:15 PM CDT | FLASH FLOOD | Nixa, MO | THE SIGNAL GAS STATION AT THE INTERSECTEION OF HIGHWAYS 14 AND 160 HAD 2 INCHES OF WATER INSIDE THE BUSINESS. |
| Jul 9, 3:30 PM CDT | FLASH FLOOD | 5 Se Battlefield, MO | SLEEPY HOLLOW ROAD AND CRANE ROAD HAD 2 TO 3 FEET OF WATER FLOWING OVER THE ROADS. |
| Jul 9, 3:30 PM CDT | FLASH FLOOD | Reeds Spring, MO | SEVERAL STREETS IN TOWN ARE FLOODED AND CLOSED WITH WATER RISING RAPIDLY. |
| Jul 9, 4:04 PM CDT | FLASH FLOOD | Nixa, MO | GRANIT COURT OFF OF TRACKER ROAD WAS FLOODED. WATER WAS NEARING HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
116
WGUS53 KSGF 091947
FFWSGF
MOC043-067-077-209-213-225-100200-
/O.NEW.KSGF.FF.W.0060.150709T1947Z-150710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 PM CDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN GREENE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
WESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 PM CDT.
* AT 244 PM CDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH
FLOODING ACROSS THE WARNED AREA. SEVERAL ROADS ARE REPORTED
FLOODING IN SOUTHERN SPRINGFIELD AND CHRISTIAN COUNTY. ADDITIONAL
HEAVY RAIN WILL ALSO AFFECT WESTERN DOUGLAS AND STONE
COUNTIES...AS WELL AS SOUTHERN AND CENTRAL WEBSTER COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BATTLEFIELD...BILLINGS...
BRANSON WEST...BRANSON...CLEVER...CRANE...DIGGINS...FORDLAND...
FORSYTH...GALENA...HIGHLANDVILLE...HOLLISTER...INDIAN POINT...
KIMBERLING CITY...MERRIAM WOODS...NIXA...OZARK...REEDS SPRING...
REPUBLIC...ROCKAWAY BEACH...ROGERSVILLE...SEYMOUR...SPARTA...
SPRINGFIELD...TABLE ROCK STATE PARK AND TANEYVILLE. CREEKS...
STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO
THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3682 9357 3682 9360 3716 9361 3734 9269
3705 9268 3680 9277 3660 9277 3657 9358
$$
BOXELL2 follow-up statements
061
WGUS73 KSGF 100031
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT THU JUL 9 2015
MOC043-067-077-209-213-225-100200-
/O.CON.KSGF.FF.W.0060.000000T0000Z-150710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-DOUGLAS MO-GREENE MO-STONE MO-TANEY MO-WEBSTER MO-
731 PM CDT THU JUL 9 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CHRISTIAN...SOUTHERN GREENE...SOUTHERN WEBSTER...STONE...TANEY AND
WESTERN DOUGLAS COUNTIES...
AT 726 PM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. ADDITIONAL HAVE RAINFALL IS CURRENTLY TRACKING EAST ACROSS THE
WARNED AREA...ONE HALF INCH TO ONE INCH OF RAINFALL IS OCCURRING
WITH THIS ACTIVITY IN LESS THAN ONE HOUR. THIS HEAVY RAIN WILL BE
SHORT LIVED IN NATURE BUT WILL BE FALLING ON ALREADY SATURATED
GROUNDS FROM RECENT HEAVY RAINS.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3682 9357 3682 9360 3716 9361 3734 9269
3705 9268 3680 9277 3660 9277 3657 9358
$$
WISE811
WGUS73 KSGF 100156
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CDT THU JUL 9 2015
MOC043-067-077-209-213-225-100204-
/O.EXP.KSGF.FF.W.0060.000000T0000Z-150710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-DOUGLAS MO-GREENE MO-STONE MO-TANEY MO-WEBSTER MO-
856 PM CDT THU JUL 9 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR CHRISTIAN...
SOUTHERN GREENE...SOUTHERN WEBSTER...STONE...TANEY AND WESTERN
DOUGLAS COUNTIES...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA. RESIDUAL
FLOODING FROM THE HEAVY RAINFALL TODAY WILL KEEP FLOOD WATERS
ELEVATED THROUGH THE OVERNIGHT HOURS. THEREFORE...THIS FLASH FLOOD
WARNING IS REPLACED BY AN AREAL FLOOD WARNING UNTIL 11 AM FRIDAY
MORNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3682 9357 3682 9360 3716 9361 3734 9269
3705 9268 3680 9277 3660 9277 3657 9358
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:33 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 9, 2:33 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT Thu Jul 9 2015
.SHORT TERM...(This Evening through Friday)
Issued at 200 PM CDT THU JUL 9 2015
More rain/thunderstorms have moved into sw MO/se KS as yet another
upper level impulse produces lift along/north of a frontal
boundary extending from ne OK east along the MO/AR line into
south central MO. Efficient rain processes are occurring once
again with decent rainfall rates. So far haven't seen prolonged
training, but it won't take much to get runoff going again. We
have a number of new flooding reports over far sw MO. Have issued
some flash flood warnings over far sw MO.
The shortwave will move w-e through the the cwfa tonight with the
sfc warm front and 850mb front convergence/zone gradually shifting
north. The heavier rain axis is expected to shift northeast into
central MO, but high res models vary on timing. Will go with a
consensus and gradually lift higher pops north into central MO
late this evening/overnight. No changes are planned to any hydro
watch statements.
A building upper level ridge with further northward progress of
the warm front will gradually will continue to shunt better rain
chances to the north Friday but will maintain some pops/rain
chances in central MO. Clouds should gradually give way, but
expect them to linger more of the day in central MO with lower max
temperatures.
.LONG TERM...(Friday Night through Thursday)
Issued at 200 PM CDT THU JUL 9 2015
The upper ridge will actually retrograde a bit over the weekend to
a position back over the Plains, but it will remain far enough north
and east to keep rain chances at bay into early next week. The
eastern edge of a low level thermal ridge will edge into our area.
850mb/max sfc T temperature climo yields low/mid 90s for highs
over the weekend and Monday, but abundant sfc/plant moisture may limit
the highs a degree or two. Humidity will keep things
sticky/uncomfortable.
There is still general agreement on moving a shortwave and
associated sfc front down the front side of the upper ridge by
Tue. The GFS, and to some extent the ECMWF, have backed off on
precip with the position of the upper ridge progged to be somewhat
farther to the east. Synoptic trends will continue to be
monitored, and will continue to include some rain chances for Tue
with the best bet over the eastern counties.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1207 PM CDT THU JUL 9 2015
Areas of rain and thunderstorms will continue to move through the
region today, with the main axis of rain slowly shifting north as
a warm front moves north through the area into tonight. Low
vis/cigs can be expected near the front, with restrictions to MVFR
or IFR possible within areas of rain.
LLWS will develop tonight at the terminals as the front moves
north, with rain finally ending tomorrow morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Friday morning FOR KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...BoxellHazardous weather outlook, Jul 9, 4:50 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT THU JUL 9 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 450 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A NEARLY STATIONARY FRONT ACROSS SOUTHERN MISSOURI WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MISSOURI TODAY. THERE IS AN ELEVATED RISK FOR FLASH FLOODING WHERE THIS ACTIVITY TRAINS...OR REPEATEDLY MOVES OVER THE SAME AREAS. THIS FRONT WILL SLOWLY LIFT TO THE NORTH LATE THIS AFTERNOON THROUGH TONIGHT...AND THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING WILL GRADUALLY SPREAD NORTHWARD ACROSS THE REST OF THE OUTLOOK AREA. OVERALL...A GENERAL ONE TO TWO INCHES OF RAINFALL...WITH LOCALIZED BANDS OF HIGHER AMOUNTS TO AROUND FOUR INCHES...IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL WILL MOVE NORTH OUT OF CENTRAL MISSOURI FRIDAY MORNING AS THE WARM FRONT EXITS TO THE NORTH. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE MISSOURI OZARKS LATE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Jul 9, 1:58 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 1 SE CASSVILLE 36.67N 93.86W
07/09/2015 BARRY MO PUBLIC
HIGHWAY 76 SOUTHEAST OF CASSVILLE HAS WATER RUNNING OVER
IT.
&&
AFOSCATOLocal storm report, Jul 9, 2:01 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FLASH FLOOD 5 E GOODMAN 36.73N 94.31W
07/09/2015 MCDONALD MO LAW ENFORCEMENT
HIGHWAY PATROL REPORTS WATER OVER THE ROAD AT C AND CC
NEAR ELKHORN CREEK.
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:48 PM CDT | Special Weather Statement | SGF | Oregon | 27 min |
| Jul 9, 3:50 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 27 hr |
| Jul 9, 7:02 AM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Jul 9, 10:01 AM CDT | River Flood Warning | SGF | Stone | 58 hr |
| Jul 9, 12:46 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 12 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | McDonald | 58 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 3 days |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 69 hr |
| Jul 9, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 41 min |
| Jul 9, 3:16 PM CDT | Special Weather Statement | SGF | Ozark | 44 min |
| Jul 9, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 42 min |
| Jul 9, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 23 min |
| Jul 9, 3:46 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 5 hr |
| Jul 9, 3:53 PM CDT | Special Weather Statement | SGF | Howell | 52 min |
| Jul 9, 4:16 PM CDT | Special Weather Statement | SGF | Shannon, Texas | 59 min |
| Jul 9, 4:20 PM CDT | Special Weather Statement | SGF | Oregon | 55 min |
| Jul 9, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 64 min |
| Jul 9, 5:30 PM CDT | Special Weather Statement | SGF | Barry, Lawrence, McDonald | 60 min |
| Jul 9, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 41 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.